A. It is not common for medicines to burn a child's mouth, unless they have ulcers or something, in which case other things he eat or drank would also likely burn.
If he is otherwise well and this just happens when he takes this cold medicine than it may be that he simply dislikes the medicine's taste. Does he say if it tastes good or bad?
I'm not really familiar with this medicine or which kind of Phenylhistine you were prescribed, but many of these types of cold medicines taste bad, especially when they contain codeine and/or guaifenesin.
And if you think the issue is taste, then you might ask your pharmacist to flavor it with something like FlavoRx, or just ask your Pediatrician to prescribe something else that tastes better.
Some cold medicines that I have been prescribing lately that seem to taste good include:
- Atuss 12 DM
- Pediatex 12 DM
- Nalex A 12
- Pediatex HC
- AH-Chew II chewable tablets